Jump to content


Photo

Stopped Breathing On Xyrem

xyrem breathing side-effects

  • Please log in to reply
2 replies to this topic

#1 lidiamonroe

lidiamonroe

    Member

  • Members
  • 4 posts
  • Gender:Female

Posted 03 September 2013 - 04:35 PM

Started taking Xyrem for narcolepsy 2 moths ago. A few days ago I stopped taking it for a few days because of side effect (leg pain). When I started again last night because Adderall just doesn't keep me from sleeping, My mom heard me gasping for air and came in my room, then I just stopped. She couldn't tell if I was breathing anymore, tried taking my pulse and she didn't feel anything. She shook me several times to see if I would respond and I breathed again, and she said she could feel a slow faint pulse. She stayed by me until my pulse returned to normal. (My mom is trained as a nurse, so she knows how to take a pulse or to tell when someone is breathing.)

The amount of Xyrem I had taken was 3.5 - not a very high amount. (out of fear I didn't take my second dose) This scares me a little, my mom says I shouldn't take it anymore or I might end up not breathing and dying in my sleep. Is this normal? Does Xyrem put you under that hard and it's something that I shouldn't be worried about? Has this happened to anyone else? Does anyone know someone who died taking a recommended dose under 4.5?

I've tried Provigil, Nuvigil, and Adderall and none work for my sleepiness.

#2 IdiopathicHypersomniac

IdiopathicHypersomniac

    Member

  • Members
  • 438 posts

Posted 04 September 2013 - 12:48 PM

One 64 year old narcoleptic man died at 2.25 + 2.25 on the 170th day of taking it.  I'm in Canada and we have an adverse reaction database we can check, and there have been reported deaths due to respiratory depression.  If it has that effect on you, I would not take it.

 

I might start Xyrem very soon and your post has scared me.  I told my doctors that I would only take it the first time in the hospital or sleep lab while being monitored and every time they change the dose.  Let's face it, nobody is going to stay up and watch us sleep the entire time.

 

Be careful, and stay safe.



#3 Potato

Potato

    Member

  • Members
  • 341 posts
  • Gender:Male
  • Location:Indiana, US
  • Interests:Chemistry, Medicine, Science, Computers, Traveling, Not Being Tired

Posted 04 September 2013 - 06:58 PM

When you had your polysomnogram done, did it show any signs of central or obstructive sleep apnea? If you had even mild apnea, the Xyrem could be exacerbating it. It's also possible you're more sensitive to the drug than most people. The best thing would be to speak to your physician to see if any adjustments can be made.

 

Also, you mentioned neither provigil, nuvigil, nor adderall worked to improve your sleepiness. Out of curiosity, can you tell us what effect(s) they did have including both medicinal and side effects?